Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering from stomach ache, heavy bleeding and burping. Am I dealing with hyperacidity?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi I still have my period now. A couple of days ago I have heavy bleeding and my stomach was painful.The heavy bleeding came after I took tylenol. A day after the pain came back and I took Ibuprofen. The pain was gone after an hour. Today I feel pain again but I'm not sure if its hyperacidity ths time as evertime I burp i can taste the acid in my mouth. And I noticedi still bleed when its already my 5th day. Am i dealing with hyperacidity or something else? I have history of hyperacidity as well.
Posted Sat, 1 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Asra Ishtiaq Ahmed 3 hours later
Hello there.

Thanks for writing.

You may be having acidity along with heavy periods.

First of all heavy periods need to be evaluated. Stomach cramps which you say can occur when you have heavy bleeding due to pelvic congestion.

You need to consult a gynecologist for XXXXXXX examination and evaluation by certain tests. This is because any heavy bleeding at your age should not be ignored.
You may also require an ultrasound depending on your examination findings.
If you have not got a PAP smear test in the past one year then you need to have one.

Coming to your problem of acidity, it is not much related to your periods provided you do not have any lump(swelling) causing raised abdominal pressure.

First of all identifying and avoiding the causative factors are essential in the treatment of acidity.
Avoiding spicy, salty and acidic foods is essential.
Smoking and alcohol consumption must be stopped.
If you have nervous and emotional disposition and into high stress jobs you must take lifestyle modifying measures.
Antacids provide immediate relief of symptoms by neutralising the excess acid secreted. A group of drugs called H2 Receptor Blockers cause the stomach to produce less acid by blocking histamine receptors.
Another group of drugs called the Proton Pump Inhibitors, which selectively disable a mechanism in acid-making cells thus stopping acid production are more powerful and include Omeprazole and Lansoprazole.

Drugs like NSAIDs which you took tynelol, brufen increase acidity so you should avoiding taking these.
Avoiding non vegetarian diets is also useful in minimising symptoms of acidity.
Tomatoes, citrus fruits like orange, pineapple, excess caffeine (tea, coffee) and fatty foods need to be avoided when you are having acidity.

I hope I have answered your query.

Kindly revert back if you have any doubts remaining.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor